Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 3:24 AM EDT for DeKalb County, Henry County, Rockdale County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 3:24 AM EDT (07:24 UTC)
- Expired
- Aug 1, 2021, 4:15 AM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties DeKalb County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:30 AM EDT | TSTM WND DMG | 1 Ene Hidden Valley Par, GA | MULTIPLE TREES WERE DOWNED ON SUMMERWOOD DRIVE IN STOCKBRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS82 KFFC 010724
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Sun Aug 1 2021
GAZ033-045-046-055-057-010815-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
324 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 415 AM EDT...
At 323 AM EDT...a strong thunderstorm was over Conley, or 8 miles
north of Jonesboro...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Conyers, Stockbridge, Forest Park,
Morrow, Avondale Estates, Lake City, Lithonia, Belvedere Park,
Candler-Mcafee, Lakeview Estates, Druid Hills, Blacksville, Rex,
Belmont, Arabia Mountain, Hidden Valley Park and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8439 3365 8435 3366 8436 3367 8439
3371 8438 3377 8433 3378 8425 3366 8394
3355 8402 3352 8405 3351 8405 3340 8413
3362 8440
TIME...MOT...LOC 0723Z 298DEG 17KT 3363 8431
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:18 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 1, 1:18 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 118 AM EDT Sun Aug 1 2021 .PREV DISCUSSION... /Issued 1047 PM EDT Sat Jul 31 2021/ UPDATE... Showers and thunderstorms have come to an end across the CWA and no other hazards are expected during the overnight hours. some lingering clouds across North/Central GA will gradually move off to the SE. PREV DISCUSSION... /Issued 738 PM EDT Sat Jul 31 2021/ PREV DISCUSSION... /Issued 316 PM EDT Sat Jul 31 2021/ Afternoon Area Forecast Discussion - Heat Advisory in effect through this evening... SHORT TERM /Tonight through Sunday Night/... Heat advisory remains in effect through this evening. Afternoon temperatures have soared into the 90s with heat indices already approaching the 100's near the metro and well into the 105+ range in portions of central Georgia. With the exception of some locations that are impacted by rain and associated cloud cover, expect temps to keep rising for the next hour or two. Healthy cu field is in place across most of the CWA with glaciation noted on cu across western and central GA especially. Have seen a few updrafts manage to break through in various locations, especially near the Columbus and Macon area, so atmosphere is certainly on the cusp of providing some wider afternoon convection. Better instability is noted along the I-20 corridor to points south with widespread 2500+ J/kg of 100mb MLCAPE analyzed, though little in the way of effective shear. This is likely where most afternoon convection will be concentrated, so have continued to place highest PoPs over central Georgia. This is also in agreement with CAMs. For tomorrow, going to hold off on issuing another heat advisory, leaving the decision to our overnight shift. Decided to lean heavily on the short term guidance for temperatures and PoPs, and as a result, this brings our temperatures down below advisory criteria across the CWA. The short term models have been handling temperatures a lot better than some of the blends which include other guidance, likely as a by-product of better handling of afternoon mixing and better representation of afternoon convection, and this will play an even larger role tomorrow as convection is expected to be a bit more widespread. For PoPs, did decide to lower PoPs in parts of NE GA compared to output as most recent CAM runs seem much less excited about the prospects of convection there compared to other parts of the state. Otherwise, likely PoPs are in place across most of the rest of the CWA thanks in part to a strong shortwave embedded in broader east coast trough that will swing through and give our mostly stalled front today a little bit of a shove into the area. Lusk LONG TERM /Monday through Saturday/... Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker && .AVIATION... 06Z Update... Made some tweaks to the forecast. Blow off from thunderstorms up north may help delay convection initiation today. Have moved back VCSH/prob groups to a few hours later in the afternoon. Winds will remain on the west side. Only cig/vsby restrictions anticipated are in tsra. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 92 71 86 68 / 50 50 40 50 Atlanta 91 72 87 68 / 60 60 50 50 Blairsville 79 62 81 61 / 70 50 30 30 Cartersville 88 69 86 66 / 60 50 30 30 Columbus 95 74 89 71 / 70 60 70 60 Gainesville 87 69 86 68 / 60 50 40 40 Macon 95 74 90 71 / 70 60 80 70 Rome 88 69 87 66 / 60 50 30 20 Peachtree City 92 72 87 68 / 60 60 50 50 Vidalia 94 74 89 72 / 70 60 90 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 4 AM EDT early this morning for the following zones: Catoosa...Dade...Walker...Whitfield. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 12:40 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1240 AM EDT Sun Aug 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1240 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch has been issued for portions of far NW Georgia until 4AM EDT. Scattered thunderstorms will have the potential to become strong to severe with heavy rain, gusty winds and frequent lightning as the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A Heat Advisory may be needed for portions of east-central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Aug 1, 1:55 AM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021
GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...
At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga Valley, New England, Morganville and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570
WIND...50MPHSpecial weather statement, Aug 1, 2:19 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 AM EDT Sun Aug 1 2021
GAZ032-033-010645-
North Fulton GA-Cobb GA-
219 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 245 AM EDT...
At 219 AM EDT...a strong thunderstorm was over Jim R Miller Park, or
near Marietta...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Kennesaw, Acworth, Powder Springs, Austell, Fair Oaks, Mount Bethel,
White Water Park, Lost Mountain Park, Kennesaw State University,
Vinings, Jim R Miller Park, Bankhead, Due West and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3396 8471 3406 8465 3405 8432 3373 8447
3386 8473 3388 8473
TIME...MOT...LOC 0619Z 291DEG 16KT 3392 8460
WIND...40MPHSpecial weather statement, Aug 1, 2:46 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 AM EDT Sun Aug 1 2021
GAZ032>034-044-045-055-010715-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
246 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHEASTERN CLAYTON...DEKALB...SOUTHWESTERN GWINNETT AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 315 AM EDT...
At 245 AM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
East Point, Forest Park, College Park, Chamblee, Norcross, Doraville,
Clarkston, Hapeville, Stone Mountain, Avondale Estates, Lake City,
Pine Lake and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8459 3402 8448 3402 8432 3394 8421
3382 8413 3364 8424 3365 8425 3365 8428
3363 8426 3361 8426 3358 8428 3366 8448
3375 8458 3378 8461
TIME...MOT...LOC 0645Z 297DEG 20KT 3382 8446
WIND...40MPHSpecial weather statement, Aug 1, 3:24 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Sun Aug 1 2021
GAZ033-045-046-055-057-010815-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
324 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 415 AM EDT...
At 323 AM EDT...a strong thunderstorm was over Conley, or 8 miles
north of Jonesboro...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Conyers, Stockbridge, Forest Park,
Morrow, Avondale Estates, Lake City, Lithonia, Belvedere Park,
Candler-Mcafee, Lakeview Estates, Druid Hills, Blacksville, Rex,
Belmont, Arabia Mountain, Hidden Valley Park and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8439 3365 8435 3366 8436 3367 8439
3371 8438 3377 8433 3378 8425 3366 8394
3355 8402 3352 8405 3351 8405 3340 8413
3362 8440
TIME...MOT...LOC 0723Z 298DEG 17KT 3363 8431
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:06 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 min |
| Jul 31, 8:30 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 30 min |
| Aug 1, 1:55 AM EDT | Special Weather Statement | FFC | Dade | 50 min |
| Aug 1, 2:19 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 26 min |
| Aug 1, 2:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Aug 1, 3:29 AM EDT | Heat Advisory | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more | 17 hr |
| Aug 1, 4:16 AM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Aug 1, 4:39 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Talbot, Taylor | 51 min |
| Aug 1, 6:30 PM EDT | Special Weather Statement | FFC | Houston, Peach | 45 min |
| Aug 1, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 36 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
| Aug 1, 7:29 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Aug 1, 7:41 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Aug 1, 7:44 PM EDT | Special Weather Statement | FFC | Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.